Alert archive / Texas / Areal Flood Advisories in 2015
Areal Flood Advisory 310, NWS Fort Worth, TX
NWS Fort Worth, TX issued this areal flood advisory at Oct 22, 2015, 12:14 PM CDT for Jack County, Young County, Texas. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2015, 12:14 PM CDT (17:14 UTC)
- Expired
- Oct 22, 2015, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Jack County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 102 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404
WGUS84 KFWD 221714
FLSFWD
FLOOD ADVISORY
NATIONAL WEATHER SERVICE FORT WORTH TX
1214 PM CDT THU OCT 22 2015
TXC237-503-222015-
/O.NEW.KFWD.FA.Y.0310.151022T1714Z-151022T2015Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YOUNG TX-JACK TX-
1214 PM CDT THU OCT 22 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR POOR DRAINAGE AREAS
FOR...
YOUNG COUNTY IN NORTH CENTRAL TEXAS...
WESTERN JACK COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 315 PM CDT
* AT 1213 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN DUE TO THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL
STREAM FLOODING. OVERFLOWING POOR DRAINAGE AREAS WILL RESULT IN
MINOR FLOODING IN THE ADVISORY AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRAHAM...OLNEY...BRYSON...NEWCASTLE AND ANTELOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3340 9894 3340 9842 3347 9842 3347 9807
3301 9830 3301 9843 3295 9843 3296 9894
$$
581 follow-up statement
503
WGUS84 KFWD 222007
FLSFWD
FLOOD ADVISORY
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT THU OCT 22 2015
TXC237-503-222017-
/O.EXP.KFWD.FA.Y.0310.000000T0000Z-151022T2015Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YOUNG TX-JACK TX-
307 PM CDT THU OCT 22 2015
...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 315 PM
CDT FOR YOUNG AND WESTERN JACK COUNTIES...
LAT...LON 3340 9894 3340 9842 3347 9842 3347 9807
3301 9830 3301 9843 3295 9843 3296 9894
$$
75What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this areal flood advisory went out at Oct 22, 12:05 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 22, 12:05 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1205 PM CDT THU OCT 22 2015 .UPDATE... MINOR UPDATE TO TRIM DOWN POPS INTO CHANCE CATEGORY EAST OF A SHERMAN...DALLAS...CAMERON LINE. ACTIVITY ACROSS THIS AREA IS NOT AS EXPANSIVE AS MANY HIGH RESOLUTION MODELS INDICATED IT WOULD BE BY MIDDAY INTO EARLY AFTERNOON. LIKELY TO CATEGORICAL POPS WILL CONTINUE WITH CONVECTION CONTAINING POCKETS OF HEAVIER RAIN NORTHWEST OF A COMANCHE...MINERAL WELLS...GAINESVILLE LINE THROUGH THIS AFTERNOON AND EARLY EVENING. IF ISOLATED SMALL STREAM OR FLASH FLOODING WERE TO OCCUR TODAY... IT WOULD BE ACROSS THOSE FAR NORTHWEST COUNTIES. THIS WOULD IMPACT UPPER BRAZOS AND WEST ELM FORK OF THE TRINITY WITH POSSIBLE MINOR RISES. BEING THAT WE'VE BEEN SO DRY UP TO THIS POINT THE PAST FEW MONTHS...MUCH OF THIS AREA CAN TAKE THE RAIN AS LONG AS RATES REMAIN REASONABLE WITH HEAVIER POCKETS OF RAIN CONTINUING TO MOVE READILY NORTH. TRAINING MAY POSE A PROBLEM AS WELL...AS THIS AREA WILL NOT MOVE MUCH FURTHER EAST THE REMAINDER OF THE DAY. TODAY/S HIGH TEMPERATURES WERE LOWERED ACROSS THE W/NW COUNTIES WITH THE CURRENT RAINFALL AND CLOUD COVER...WITH WARMEST TEMPERATURES EXPECTED ACROSS THE FAR EASTERN COUNTIES WHERE PEEKS OF SUN ARE STILL EXPECTED THIS AFTERNOON. 05/ && .AVIATION... /ISSUED 718 AM CDT THU OCT 22 2015/ /12Z TAFS/ VFR CONDITIONS PREVAIL IN THE METROPLEX AT THIS TIME...BUT CONDITIONS WILL DETERIORATE THROUGH THE MORNING WITH MVFR CIGS RAPIDLY SPREADING NORTH. WIDESPREAD SHOWERS ARE EXPECTED TO MOVE INTO THE AREA LATER THIS MORNING AND BECOME MORE NUMEROUS BY LATE AFTERNOON AND EVENING. MVFR CIGS AND SCATTERED SHOWERS/STORMS WILL PREVAIL THIS EVENING AND TONIGHT. RAIN IS EXPECTED TO INTENSIFY LATER TONIGHT AND BE ON AND OFF THROUGH THE NIGHT. SOME IFR CONDITIONS ARE POSSIBLE LATE TONIGHT INTO FRIDAY MORNING. THERE MAY BE A LULL IN THE ACTIVITY TOMORROW AS THE FIRST WAVE OF FORCING MOVES TO THE NORTHEAST...BUT ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TOMORROW NIGHT INTO FRIDAY. DUNN && .PREV DISCUSSION... /ISSUED 429 AM CDT THU OCT 22 2015/ MOISTURE WILL DRAMATICALLY INCREASE ACROSS THE REGION TODAY FROM SOUTH TO NORTH WHICH SHOULD RESULT IN SCATTERED SHOWERS AND STORMS DEVELOPING BY MID MORNING IN CENTRAL TEXAS AND STREAMING NORTHWARD THROUGH THE DAY. THIS ACTIVITY SHOULD BE FAST MOVING AND DOWNPOURS WILL BE BRIEF. STRONG/ORGANIZED SHEAR WILL BE IN PLACE TODAY BUT THE INSTABILITY IS LIKELY TOO LIMITED FOR MORE THAN AN ISOLATED SEVERE WEATHER THREAT. THE GROUNDS SHOULD HAVE NO PROBLEM SOAKING UP ANY RAIN WE RECEIVE TODAY. MEANWHILE THE LINE OF STORMS TO OUR WEST SHOULD MAKE SLOW PROGRESS EAST AND NORTHEAST...LIKELY REACHING THE NW ZONES BY EARLY AFTERNOON. SOUTHEASTERLY SURFACE WINDS WILL BE A BIT BREEZY TODAY AS LOW LEVEL FLOW INTENSIFIES AHEAD OF THE SQUALL LINE AND THE EJECTING UPPER LEVEL TROUGH OVER THE FOUR CORNERS. HIGHS WILL RANGE FROM THE UPPER 70S WEST TO THE LOWER 80S EAST WITH MOSTLY CLOUDY SKIES. ALL SIGNS CONTINUE TO POINT TOWARD A SIGNIFICANT RAIN EVENT ACROSS NORTH CENTRAL TEXAS DURING THE NEXT 72 HOURS AND IT IS WITH HIGH CONFIDENCE WE CAN SAY THE AREA WILL SEE SOME MUCH NEEDED RAINFALL. HOWEVER...THE DEVIL IS IN THE DETAILS WHEN WE TRY TO ANSWER WHO WILL GET HOW MUCH...AND WHAT THE SCALE OF THE FLOODING THREAT IS. LOOKING AT THE SYNOPTIC SETUP...OUR REGION WILL EXPERIENCE TWO SEPARATE ROUNDS OF DYNAMICS...EACH IN ITSELF FAVORABLE FOR HEAVY RAINFALL. THAT MAKES THIS EVENT UNUSUAL IN ITS DURATION AND POTENTIAL FOR A LARGE AREA TO SEE MULTI-INCH TOTALS. THE FIRST ROUND CONCERNS THE THE SQUALL LINE CURRENTLY ACROSS WEST TEXAS THAT IS FORECAST TO MOVE EAST AND STALL SOMEWHERE ACROSS THE REGION THIS EVENING AND LINGER OVER THE AREA INTO FRIDAY. THE SECOND ROUND WILL BEGIN LATE FRIDAY NIGHT AND CONTINUE INTO SATURDAY AFTERNOON AS THE UPPER LEVEL WESTERLIES INTERACT WITH WHAT IS FORECAST TO BE MAJOR HURRICANE PATRICIA IN THE EASTERN PACIFIC MAKING LANDFALL AND MOVING NORTH ACROSS MEXICO. OUR FORECAST HAS BUMPED QPF UP TO THE 3 TO 6 INCH RANGE...WITH LOCALLY HIGHER AMOUNTS LIKELY. THE FLASH FLOOD WATCH WILL CONTINUE AS IS...BUT THE SOUTHEAST ZONES MAY BE ADDED LATER TODAY OR TONIGHT. WE DID CONTEMPLATE STARTING THE WATCH SOONER FOR THE NORTHWEST ZONES...BUT GIVEN THE VERY DRY SOILS IT WILL TAKE A LITTLE TIME FOR EXCESSIVE RUNOFF TO BEGIN. THE SAVING GRACE IN THIS EVENT LOOKS TO BE THE VERY DRY GROUNDS FROM OUR SUMMER AND EARLY FALL DROUGHT. GROUNDS CAN PROBABLY SOAK UP 3 INCHES OF RAIN BEFORE WATER ISSUES START. THE RAINFALL FORECAST WITH THE FIRST ROUND IS MORE UNCERTAIN BECAUSE THE LOCATION OF HEAVIEST RAIN WILL BE DETERMINED BY THE STRENGTH OF THE COLD POOL ASSOCIATED WITH THE LINE OF STORMS. THE COLD POOL IS THE COOL AIR PRODUCED BY THE STORMS...AND BECAUSE COLD AIR IS MORE DENSE THAN WARM AIR IT SPREADS OUTWARDS. IN GENERAL...A STRONGER COLD POOL WILL HELP TO PULL A LINE OF STORMS FARTHER TO THE EAST...SOMETIMES WELL AHEAD OF THE UPPER LEVEL DYNAMICS THAT WERE INITIALLY RESPONSIBLE FOR THE STORMS. ON THE OTHER HAND A WEAKER COLD POOL WILL KEEP THE LINE SLOWER MOVING AND LOCATED IN A REGION OF MORE FAVORABLE LIFT. WHILE THE MAIN SYNOPTIC MODELS USE PARAMETERIZATION TO ESSENTIALLY GUESS THE STRENGTH OF A COLD POOL THE HIGH-RES GUIDANCE TRIES TO EXPLICITLY MODEL IT. UNFORTUNATELY THERE IS LITTLE MODEL CONSENSUS ON HOW STRONG THE COLD POOL WILL BE AND THIS HAS FAR REACHING EFFECTS ON THE RAINFALL FORECAST TONIGHT. MODELS ARE EITHER STALLING THE LINE ACROSS OUR NW ZONES AND REGENERATING COPIOUS CONVECTION ALONG IT TONIGHT INTO FRIDAY MORNING...OR THEY ARE PUSHING THE ENTIRE LINE INTO EAST TEXAS BY THIS EVENING AND WEAKENING IT AS IT OUTRUNS THE FAVORABLE UPPER LEVEL DYNAMICS. THE LATTER SOLUTION WOULD LIMIT THE FLASH FLOOD POTENTIAL...AND GENERALLY KEEP TOTALS UNDER 2 INCHES TONIGHT AND FRIDAY WITH STORM ACTIVITY BEING MORE SCATTERED. THE STALLING LINE SCENARIO IS ONE THAT COULD FOCUS AN INTENSE BAND OF 4-8 INCHES OF RAIN ACROSS THE CWA TONIGHT AND EARLY FRIDAY. RIGHT NOW WE ARE LEANING TOWARD A STALLING OR SLOW MOVING LINE SOMEWHERE ACROSS THE NORTHWEST TO CENTRAL PART OF THE CWA TONIGHT BUT WILL BE A BIT CONSERVATIVE WITH QPF SINCE THE HIGHER TOTALS WOULD BE MORE LOCALIZED WITH SOME AREAS SEEING VERY LITTLE. AFTER SUNRISE FRIDAY THE LINE SHOULD START TO MOVE SOUTHEASTWARD INTO THE WARMER AIR AND THE HIGH POP/QPF AXIS IS FORECAST TO SHIFT INTO THE CENTRAL TO SOUTHEASTERN PARTS OF THE CWA. AS THE UPPER LEVEL LOW PULLS OFF TO THE NORTHEAST THE DYNAMICS FAVORABLE FOR LIFT WILL WEAKEN OVER THE REGION TEMPORARILY FRIDAY AFTERNOON AND EARLY EVENING BEFORE THE SECOND ROUND OF DYNAMICS BEGINS TO RAMP UP. THE SECOND ROUND CONCERNS A SECOND UPPER TROUGH APPROACHING FROM THE WEST AND THE INTERACTION OF THAT SYSTEM WITH HURRICANE PATRICIA. THE INTENSIFYING WESTERLIES NORTH OF THE UPPER LEVEL ANTI-CYCLONIC CIRCULATION OF THE HURRICANE WILL PRODUCE WHAT IS CALLED A PREDECESSOR RAIN EVENT OR PRE OVER THE REGION. BASICALLY WHAT HAPPENS WITH A PRE IS THAT THERE IS REGION WHERE THE AIR IN THE UPPER LEVELS BECOMES EXTREMELY DIVERGENT...WHICH CAUSES THE AIR BENEATH IT TO RISE. WHEN THERE IS ENOUGH MOISTURE/INSTABILITY THIS AIR WILL PRODUCE AN OFTEN STATIONARY OR SLOW MOVING REGION OF CONVECTION TO THE NORTH AND NORTHEAST OF THE TROPICAL SYSTEM. RIGHT NOW THERE IS A PRE OCCURRING IN THE WESTERN GULF OF MEXICO WHICH SHOULD CONTINUE FOR ANOTHER 12 HOURS OR SO UNTIL THE FIRST UPPER LEVEL TROUGH MOVES TOO FAR TO THE NORTHEAST. THERE IS EXCELLENT MODEL AGREEMENT THAT A PRE WILL DEVELOP OVER NORTH AND CENTRAL TEXAS FRIDAY EVENING AND PERSIST INTO SATURDAY. THIS ROUND OF RAIN WILL BE MORE WIDESPREAD AND HAVE THE POTENTIAL TO DROP 2-6 INCHES OVER THE AREA FRIDAY NIGHT INTO SATURDAY AFTERNOON. MOST MODEL GUIDANCE HAS THIS AXIS OF HEAVY RAIN FROM BONHAM TO DFW TO KILLEEN...WITH THE HIGHER AMOUNTS OCCURRING ACROSS CENTRAL TEXAS WHERE LOW LEVEL MOISTURE FLUX/TRANSPORT IS MOST IMPRESSIVE. OBVIOUSLY THE CONCERN IS THAT IF BOTH ROUNDS OF RAIN PRODUCE BANDS THAT SET UP OVER THE SAME AREA...THERE IS THE POTENTIAL FOR 10+ INCHES OF RAIN. THIS IS WHAT IS BEING ADVERTISED BY THE GFS. THE GFS IS THE HIGH SIDE OUTLIER AT THIS POINT...WITH QPF FROM THE OTHER MODELS MUCH LOWER. EVEN THE RELIABLE ECMWF HAS TRENDED DOWNWARD IN LATEST RUN AND OUR QPF FORECAST OF 3-6 IS A LITTLE HIGHER THAN BOTH ITS AND THE CANADIAN FORECAST. AGAIN WE CANT DISCOUNT THE POTENTIAL FOR MUCH HIGHER AMOUNTS IN A BAND OVER THE REGION...SO THIS EVENT BEARS CLOSE MONITORING. THE UPPER TROUGH SHOULD PUSH THROUGH THE AREA SATURDAY EVENING WHICH WILL SEND A COLD FRONT THROUGH NORTH TEXAS. THE HEAVY RAIN WILL SHIFT SOUTHEAST OF THE REGION SATURDAY NIGHT BUT SOME LINGERING SHOWERS WILL BE POSSIBLE INTO SUNDAY AND PERHAPS MONDAY. HAVE SIDED WITH THE DRIER ECMWF AND CANADIAN WHICH LOOK TO BE HANDLING THE MID LEVEL REMNANTS OF PATRICIA MORE APPROPRIATELY THAN THE GFS. TEMPERATURES WILL BE COOLER BEHIND THE FRONT AND MOSTLY CLOUDY SKIES WILL CONTINUE INTO MONDAY AND TUESDAY. ANOTHER COLD FRONT SHOULD RESULT IN CLEARING SKIES AND TEMPS CLOSER TO NORMAL BY WED-THURSDAY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 68 78 68 71 / 60 80 90 80 90 WACO, TX 78 71 80 68 74 / 60 60 80 70 90 PARIS, TX 82 68 75 67 72 / 30 60 80 70 90 DENTON, TX 77 67 77 67 71 / 70 90 90 80 80 MCKINNEY, TX 77 68 76 67 72 / 50 80 90 80 90 DALLAS, TX 77 68 78 68 72 / 60 80 90 80 90 TERRELL, TX 78 70 78 68 74 / 40 70 80 70 90 CORSICANA, TX 79 70 80 69 75 / 40 60 70 60 90 TEMPLE, TX 78 71 80 68 74 / 60 60 70 60 90 MINERAL WELLS, TX 75 67 79 65 71 / 90 90 80 80 70 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT FOR TXZ091>095-100>107-115>123-129>135-141>146-156>159. && 91/05
Hazardous weather outlook, Oct 22, 4:59 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 459 AM CDT THU OCT 22 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 459 AM CDT THU OCT 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGHOUT THE DAY TODAY ACROSS NORTH TEXAS AND BECOME NUMEROUS BY TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH THESE SHOWERS AND STORMS WITH MOST OF THE REGION RECEIVING 1 TO 3 INCHES OF RAIN THROUGH TONIGHT. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW ALTHOUGH THERE COULD BE A FEW STRONG STORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS FRIDAY AND SATURDAY...ALTHOUGH THERE MAY BE A LULL IN THE ACTIVITY FRIDAY AFTERNOON INTO LATE EVENING. ANOTHER ROUND OF HEAVY RAIN IS EXPECTED LATE FRIDAY NIGHT INTO SATURDAY WITH ANOTHER 2 TO 3 INCHES OF RAIN POSSIBLE. TOTAL RAINFALL WILL AVERAGE 3 TO 6 INCHES ACROSS ALL OF NORTH TEXAS THROUGH SUNDAY. FLASH FLOODING WILL BE THE MAIN THREAT DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:14 PM CDT | Areal Flood Advisory | FWD | Cooke, Montague | 3 hr |
Nearby
Areal Flood Advisories in Texas, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.